Steroids are powerful tools.
Have you ever gone into the doctor’s office for a sore throat and received a quick dose of Corticosteroids that clears you right up? This is the usual ‘shot in the butt.’ It is a quick way to amp up energy and mask the symptoms of a virus or cold. That’s a pretty great feeling.
Similarly, have you ever received steroid injections for plantar fasciitis? Usually, it plays out much the same way. It may possibly whisk the pain away and get you back on your feet.
But it’s not all good news when it comes to steroids. Some side effects can be pretty serious. Think about these three possibilities before taking the plunge on steroid injections for plantar fasciitis.
1. CORTISONE FLARE
While typically a steroid shot can lead to quick relief of painful symptoms, sometimes the exact opposite happens.
A “cortisone flare” is a side effect of cortisone shots that occurs in about 30 percent of patients. Some call this simply “post-injection pain syndrome.”
During a flare, the injection site will become very painful for up to 72 hours. This may occur because the needle puncture inevitably causes skin damage to the body, which sometimes reacts with inflammation or pain.
Cortisone injection issues also happen when the crystals form around the injection site, which irritates the soft tissues.
2. FAST RELAPSE
Steroid shots for plantar fasciitis are usually a band-aid solution. The pain typically goes away for about a month, and sometimes inflammation around the foot may go down for a little longer than that. On occasion, they don’t work at all or only last a couple of days.
What often happens is that the pain returns really quickly, even in just a few weeks in some instances. Corticosteroid injections merely mask pain (at best). They are usually not curative.
Is the $50-300 per shot worth it for less than a month of relief? For some people, certainly. But those seeking a more permanent solution should search elsewhere. Those seeking a safer and more natural solution should likewise look elsewhere.
3. BONE PROBLEMS
Steroid injections only provide limited relief. This means that if you want to stay pain-free, some need to get shots multiple times per year.
Unfortunately, repeated steroid injections can be pretty bad for bones in two main ways. One is osteoporosis, which is the thinning of bones near the injection site and even systemically. Since osteoporosis is more common in middle age and beyond, people above the age of 35 should especially avoid multiple shots per year.
Another bone-related side effect is osteonecrosis which involves the deterioration of the bone. Osteonecrosis happens when repeated injections reduce the blood supply to the bone, which causes it to break down faster than the body can make new bone cells.
DON'T BE SHORT-SIGHTED WITH YOUR TREATMENTS
Sometimes, you need relief ASAP. Steroid injections are magic in that regard and are often worth the money - but remember that they aren’t a silver bullet by any means, especially for long-term healing. To do that without surgery, you’ll need continual healing and proper footwear.
"Why get an injection and potentially harm your foot when you can try my patented and highly-effective Healing Sole first?"
- Dr. Meredith Warner
FIND RELIEF WITHOUT INJECTIONS
Our surgeon-designed footwear is designed to provide you with lasting relief - no injections needed. Give your feet the support they need to recover naturally! Try The Healing Sole risk-free with our 30-day satisfaction guarantee to see how you can take recovery into your own hands.